Weight gain

Hi everyone, I am hoping to get a reply to the following question. Some of you are aware that I have been struggling with my INR levels for some time. So I was wondering the following. My weight has increased by about a stone. Is it possible that is the reason why. Or Am I putting on weight because my warfarine has been increased ? As they say what comes first the chicken or the egg?

Rienij😳

8 Replies

oldestnewest
  • Never heard of weight gain being a side effect of Warfarin although diet does have an affect on INR. Others may have different views since we are all different.

    I DO think that some people with AF tend to favour themselves and maybe not do as much as before thus risking weight gain through lack of activity. It is hard sometimes to drag yourself out for a walk even if you feel exhausted and of course the less you do the less you want to do. In idle moments I have often wondered how we would cope in a war zone without the luxury of being able to hide ourselves away. Lets hope we never find out!

  • Thanks Bob, so do you think the weight gain is affecting my NRI readings? I haven't changed my diet, and are not aware that I do less than normal. Maybe it is just my age or. 🍰🍰 ?

  • I think just about anything can affect INR. Mine fell through the floor last week and the only thing different was a couple of nights less sleep with worry over some chaps knocking the front of my house out to fit full width bi-fold (should that be tri-fold ) doors just as autumn really set it. (They look fantastic by the way but I am wasted now.) Making up for it now with take away Indian food and increased dose for first time in years. No doubt next week I will be sky high.

  • Ah maybe stress than, just bought a new 🚗 a couple of month ago, and have taken up driving again after 8 years. I am enjoying it but things have changed car and road!! Will have to watch carefully what I eat. And keep going for blood tests.life is never easy is it?😳

    .

  • I have had the same thoughts regarding the tragedies of war, and how people can possibly cope even when healthy, much less those folks who have an illness/condition (such as afib) or are weak for whatever reason. But these things are happening right now...can't even take my brain there; so sad. Counting our blessings; praying for world peace.

  • Are your ankles swollen? Do you have a cough? Are you breathless? I went to A &E recently with back pain and breathlessness and found that fluid was causing the problem. They removed lots of fluid and I came out of hospital a stone lighter, with strict instructions that if I put on more than two pounds I should contact them immediately.

  • I have recently had another open heart surgery 8 months from the last one, due to a leaky mitral valve in which they did replace for a mechanical one...I exercise daily; but the biggest reason that fluid will retain is sodium, if you try a low sodium diet if you're not already on it and weigh yourself daily. Fluid is carried in your ankles and also around your abdomen, the first sign of fluid overload is shortness of breath, or winded ness for no reason. I started out on an 1500-1800 cal diet, and in the past year I have dropped 40 lbs that no one seemed to notice but me...but since this las surgery, I feel better now adjusting to Coumadin diet. But a diet restriction and a daily walk around the block will help tremendously...I hope this helps.

  • Thank you for your reply, I suppose it could be fluid retention. I do get up 3 /4 times during the night. I wear support stockings during the day, so it is hard to tell wether ankles are swelling more than usual. I only get short of breath after walking. Coughing now and than, not overly so. Glad to hear they solved your problem. Take care of yourself 😊

You may also like...